Alert archive / Alabama / Small Craft Advisories in 2015

Small Craft Advisory 26, NWS Mobile, AL

May 4, 2015

NWS Mobile, AL issued this small craft advisory at May 4, 2015, 3:13 PM CDT. It took effect at May 4, 2015, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 4, 2015, 3:13 PM CDT (20:13 UTC)
In effect from
May 4, 2015, 7:00 PM CDT
Expired
May 5, 2015, 1:00 PM CDT
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WHUS74 KMOB 042013
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
313 PM CDT MON MAY 4 2015

..A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT THROUGH TUESDAY...

.A MODERATE TO STRONG EAST TO SOUTHEAST WIND FLOW WILL CONTINUE OVER
THE MARINE AREA THROUGH TUESDAY. FREQUENT GUSTS TO 20 KNOTS OR
SLIGHTLY HIGHER WILL BE LIKELY TONIGHT THROUGH TUESDAY. SEAS WILL
BUILD TO AROUND 7 FEET WELL OFFSHORE.

GMZ670-675-050600-
/O.NEW.KMOB.SC.Y.0026.150505T0000Z-150505T1800Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
313 PM CDT MON MAY 4 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
TUESDAY. 

* WINDS: 18 TO 23 KNOTS WITH FREQUENT HIGHER GUSTS. 

* SEAS: BUILDING TO 5 TO 7 FEET WELL OFFSHORE LATE TONIGHT AND EARLY
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
345 
WHUS74 KMOB 050328
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1028 PM CDT MON MAY 4 2015

..A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT THROUGH
TUESDAY...

.A MODERATE TO STRONG EAST TO SOUTHEAST WIND FLOW WILL CONTINUE
OVER THE MARINE AREA THROUGH TUESDAY. FREQUENT GUSTS TO 20 KNOTS
OR SLIGHTLY HIGHER WILL BE LIKELY TONIGHT THROUGH TUESDAY. SEAS
WILL BUILD TO AROUND 7 FEET WELL OFFSHORE.

GMZ670-675-051130-
/O.CON.KMOB.SC.Y.0026.000000T0000Z-150505T1800Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1028 PM CDT MON MAY 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY. 

* WINDS: 18 TO 23 KNOTS WITH FREQUENT HIGHER GUSTS.

* SEAS: BUILDING TO 5 TO 7 FEET WELL OFFSHORE LATE TONIGHT AND 
  EARLY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
016 
WHUS74 KMOB 050953
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
453 AM CDT TUE MAY 5 2015

..A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT THROUGH
TUESDAY...

.A MODERATE TO STRONG EAST TO SOUTHEAST WIND FLOW WILL CONTINUE
OVER THE MARINE AREA THROUGH EARLY TUESDAY AFTERNOON. PERIODS OF
SUSTAINED WINDS OF 18 TO 23 KNOTS WITH HIGHER GUSTS WILL BE LIKELY.
SEAS WILL BUILD TO AROUND 7 FEET WELL OFFSHORE.

GMZ670-675-051800-
/O.CON.KMOB.SC.Y.0026.000000T0000Z-150505T1800Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
453 AM CDT TUE MAY 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS: 18 TO 23 KNOTS WITH FREQUENT HIGHER GUSTS.

* SEAS: 6 TO 8 FEET WELL OFFSHORE THROUGH EARLY TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 4, 11:32 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 4, 11:32 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1132 AM CDT MON MAY 4 2015

.MARINE...LATEST UPDATE NOW INCLUDES A SMALL CRAFT ADVISORY FOR THE
OFFSHORE LEGS FROM PASCAGOULA TO DESTIN FROM 20 TO 60 NM OUT
BEGINNING EARLY THIS EVENING CONTINUING THROUGH TUESDAY AFTERNOON.
WINDS AT 20 KNOTS SUSTAINED WILL BE LIKELY AT TIMES TONIGHT AND
TUESDAY WELL OFFSHORE. SIGNIFICANT WAVE HEIGHTS UP TO 7 FEET WILL
ALSO BE LIKELY LATE TONIGHT THROUGH TUESDAY MORNING. FOR ALL OTHER
MARINE AREAS WINDS WILL RANGE FROM 13 TO 20 KTS WITH HIGHER GUSTS. AS
A RESULT SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TUESDAY
AFTERNOON. 32/EE

&&

.AVIATION...
04.18Z TAF ISSUANCE...VFR CONDITIONS THROUGH 05.18Z. WINDS WILL BE
SOUTHEAST AT 12 TO 16 KNOTS WITH HIGHER GUSTS THROUGH EARLY THIS
EVENING BECOMING EAST AT 8 TO 12 KNOTS OVERNIGHT AND EARLY TUE...
THEN INCREASING TO 12 TO 16 KNOTS BY LATE TUE MORNING. 32/EE

&&

.PREV DISCUSSION... /ISSUED 613 AM CDT MON MAY 4 2015/

UPDATE...WE DECIDED TO GO AHEAD AND ISSUED A HIGH RISK OF RIP
CURRENTS FOR THE BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE
FOR TODAY THROUGH EARLY WEDNESDAY MORNING. THE PERSISTENT MODERATE
TO OCNLY STRONG SOUTHEASTERLY FLOW WILL RESULT IN AN INCREASED RISK
OF RIP CURRENTS. ALREADY UPDATED GRIDS/ZONES TO REFLECT THIS HAZARD.
12/DS

PREV DISCUSSION... /ISSUED 423 AM CDT MON MAY 4 2015/

SHORT TERM (TODAY AND TONIGHT)...ANOTHER MILD AND MOSTLY SUNNY DAY.
SOME AREAS THOUGH WILL EXPERIENCE SOME EARLY MORNING FOG BUT THIS
WILL RAPIDLY DISSIPATE FOLLOWING SUNRISE THIS MORNING. SUBSIDENCE
FROM THE UPPER LEVEL RIDGE ALOFT WILL KEEP CLOUDS SPARSE AS THE DAY
PROGRESSES. COASTAL AREAS WILL EXPERIENCE A BREEZY EAST TO
SOUTHEASTERLY WIND FLOW DUE TO THE TIGHTENING OF THE SURFACE
GRADIENT AROUND THE ELONGATED HIGH PRESSURE RIDGE CENTERED JUST EAST
OF THE NORTH CAROLINA COASTLINE. HIGH TEMPERATURES TODAY WILL RANGE
FROM THE MID 80S TO UPPER 70S ALONG THE COAST AND ONSHORE FLOW WILL
KEEP OVERNIGHT MINIMUM TEMPERATURES IN THE LOW TO MID 60S NEAR THE
COAST WHILE FURTHER INLAND THEY WILL FALL INTO THE MID TO UPPER 50S.
PATCHY FOG DEVELOPMENT IS POSSIBLE AGAIN PRIOR TO SUNRISE TUESDAY
MORNING. 08/JW

(TUESDAY AND WEDNESDAY)...STILL LITTLE TO NO REAL CHANGE IN THE WEATHER
PATTERN TUESDAY AND WEDNESDAY FROM PREVIOUS COUPLE OF DAYS. SFC HIGH
PRESSURE CENTERED OVER THE ATLANTIC OCEAN OFF THE MID ATLANTIC
SEABOARD WILL CONTINUE TO RIDGE WEST ACROSS THE EASTERN PORTION OF
THE COUNTRY. THIS WILL CONTINUE TO RESULT IN A GENERALLY EAST WIND
FLOW ACROSS THE REGION...WITH DIURNAL FLUCTUATIONS IN DIRECTION WITH
MORE OF A NORTHEASTERLY COMPONENT (ESPECIALLY NEAR THE COAST)
OVERNIGHT THEN MORE OF A SOUTHEASTERLY COMPONENT DURING THE DAY ON
BOTH TUESDAY AND WEDNESDAY. SOME HINT THAT ANOTHER EASTERLY WAVE WILL
MOVE WEST OVER THE GULF...BUT SOUTH OF THE FCST AREA ON TUESDAY.
OTHERWISE...CONTINUED GENERAL RIDGING ALOFT WILL ACT TO SURPRESS
CLOUDS AND ANY REAL CHANCES FOR PCPN. WILL MAINTAIN THE POSSIBILITY
OF LATE NIGHT PATCHY FOG FOR TUESDAY NIGHT (ESPECIALLY SOUTHERN HALF
OF FCST AREA). HIGHS IN THE LOW TO MID 80S BOTH TUESDAY AND WEDNESDAY
(BUT POSSIBLY A FEW UPPER 70S ALONG THE IMMEDIATE COAST). LOWS
TUESDAY NIGHT RANGING FROM THE UPPER 50S INLAND TO THE LOW TO MID
60S COASTAL. 12/DS

LONG TERM (THURSDAY THROUGH SUNDAY)...MODELS STILL CONSISTENTLY
CONTINUE TO SHOW NO REAL CHANGES TO THE WEATHER PATTERN FOR THE LOCAL
AREA THROUGH THE LONG TERM PERIOD. SFC HIGH PRESSURE CONTINUES TO
RIDGE INTO THE REGION...BUT AS NOTED YESTERDAY MORNING BECOMES MORE
NORTHEAST TO SOUTHWEST ORIENTED AS AN AREA OF LOW PRESSURE LIKELY
DEVELOPS OFF THE SOUTHEAST US COAST. MID/UPPER RIDGING CONTINUES AS
WELL...ESPECIALLY INFLUENCING THE WESTERN HALF OF THE FCST AREA AND
WILL CONTINUE TO SUPPRESS ANY ANY CHANCES FOR PCPN. THERE COULD BE A
VERY ISOLATED SHOWER OR TWO EACH DAY AS LOLVL MOISTURE GRADUALLY
INCREASES...BUT CHANCES TOO LOW TO INCLUDE AT THIS TIME. HIGH TEMPERATURES
REMAIN RATHER CONSISTENT THURSDAY THROUGH SUNDAY AS WELL...MAINLY IN
THE LOWER TO MID 80S. OVERNIGHT LOWS GENERALLY IN THE LOW TO MID 60S
EACH NIGHT. 12/DS

MARINE...A BROAD AREA OF HIGH PRESSURE RIDGING WESTWARD OVER THE
NORTHERN GULF OF MEXICO FROM THE WESTERN ATLANTIC WILL CREATE A
PERSISTENT MODERATE TO STRONG EASTERLY WIND FLOW THROUGH MID WEEK.
08/JW

AVIATION...(03/12Z ISSUANCE)...ASIDE FROM SOME PATCHY EARLY MORNING
FOG/LOW STRATUS PRODUCING VLIFR...VFR CONDITIONS WILL PREVAIL ACROSS
THE FLYING AREA. 08/JW

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      81  61  83  61  83 /  05  05  05  05  05
PENSACOLA   80  65  80  66  80 /  05  05  05  05  05
DESTIN      81  66  77  67  76 /  05  05  05  05  05
EVERGREEN   85  58  85  59  83 /  05  05  05  05  05
WAYNESBORO  84  57  84  59  84 /  05  05  05  05  05
CAMDEN      84  58  85  59  84 /  05  05  05  05  05
CRESTVIEW   85  58  85  59  85 /  05  05  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH WEDNESDAY MORNING FOR LOWER
     BALDWIN-LOWER MOBILE.

FL...HIGH RIP CURRENT RISK THROUGH WEDNESDAY MORNING FOR COASTAL
     ESCAMBIA-COASTAL OKALOOSA-COASTAL SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY
     FOR WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, May 4, 6:25 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT MON MAY 4 2015

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
625 AM CDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A PERSISTENT MODERATE TO STRONG EAST TO SOUTHEASTERLY WIND FLOW WILL
CREATE A HIGH RISK OF RIP CURRENTS TODAY AND TONIGHT ALONG THE
BEACHES OF ALABAMA AND NORTHWEST FLORIDA PANHANDLE. DANGEROUS
SWIMMING CONDITIONS CAN BE EXPECTED DUE TO THE PRESENCE OF STRONGER
AND MORE FREQUENT RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HIGH RISK OF RIP CURRENTS CONTINUES FROM TUESDAY THROUGH WEDNESDAY
MORNING ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA
PANHANDLE. THE PRESENCE OF STRONGER AND MORE FREQUENT RIP CURRENTS
WILL CREATE DANGEROUS SWIMMING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-051130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
625 AM CDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A PERSISTENT MODERATE TO STRONG EAST TO SOUTHEASTERLY WIND FLOW WILL
CREATE WINDS BETWEEN 15 TO 20 KNOTS TODAY AND TONIGHT. SMALL CRAFT
SHOULD EXERCISE CAUTION. SUSTAINED WINDS MAY APPROACH ADVISORY LEVELS
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EAST TO SOUTHEASTERLY WINDS WILL CONTINUE BETWEEN 15 AND 20 KNOTS
THROUGH WEDNESDAY MORNING. SMALL CRAFT SHOULD EXERCISE CAUTION...
WINDS MAY APPROACH ADVISORY LEVELS FOR BRIEF PERIODS THROUGH
WEDNESDAY MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 5:58 AM CDTRip Current StatementMOB46 hr

Nearby

Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.